Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

July 14, 2017Garfield County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 14, 2017, 2:08 PM CDT for Garfield County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2017, 2:08 PM CDT (19:08 UTC)
Expired
Jul 14, 2017, 2:45 PM CDT
In force
37 min
Issued by
NWS Norman, OK

County Garfield County, OK

The radar

The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS84 KOUN 141908
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT FRI JUL 14 2017
 
OKZ012-141945-
Garfield OK-
208 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield County
Until 245 PM CDT...

AT 204 PM CDT, a strong thunderstorm was located near Carrier, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Enid, Kremlin, Hillsdale, Carrier and North Enid. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3633 9781 3647 9810 3659 9805 3659 9775
TIME...MOT...LOC 1904Z 281DEG 10KT 3651 9800 

$$

MAHALE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:36 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 14, 12:36 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1236 PM CDT Fri Jul 14 2017

.DISCUSSION...
The 18Z aviation discussion follows....

&&

.AVIATION...
Clouds associated with earlier convection over Kansas and
northeast Oklahoma will slowly dissipate in the KPNC area, while
new cloud development occurs from diurnal processes and the
proximity of a weak surface boundary (front + outflow boundary).
Scattered showers/thunderstorms are expected to form this
afternoon near this boundary (which at 1730Z extended from about
KCUH to KPNC to just north of KEND to KWWR). The showers and
storms will not be organized, and most likely will be relatively
isolated, which will keep the chances of storms at any given
location well below 50%. With the loss of daytime heating, any
storms that do develop are expected to dissipate around sunset.

Winds will generally be light and variable. However, given the hot
environment with moderately large dew point depressions, any
convective activity (including showers) will have a potential to
produce strong and gusty winds at significant distances (up to
perhaps 10 or 15 nm) from the shower/storm.

CmS
&&

.PREV DISCUSSION... /issued 1046 AM CDT Fri Jul 14 2017/

UPDATE...
Updated hourly temperatures and the chance of showers/storms
through 00Z.

DISCUSSION...
A wind shift/effective cold front is currently located across
north central Oklahoma--generally along a line between the first
and second row of counties south of the Kansas border. Isolated to
scattered showers/thunderstorms will be possible in the vicinity
of this boundary this afternoon into the early evening.

Any southerly propagation of convection will likely be outflow
driven. In addition, expect convection to be primarily diurnally
focused with any remnant convection weakening/dissipating early to
mid-evening.

The probably of severe weather/organized convection will be low
with limited vertical wind shear; however, ~30F dewpoint
depressions and DCAPE >=1000 J/kg will be favorable for gusty
winds/isolated downbursts.

Mahale

PREV DISCUSSION... /issued 551 AM CDT Fri Jul 14 2017/

DISCUSSION...
Please see the 12Z aviation discussion below.

AVIATION...
VFR will apply through the period. There is a low chance of
thunderstorms developing from near GAG/WWR to PNC later this
afternoon. Storm coverage will remain widely scattered though so
have only included VCTS for WWR/GAG and a PROB30 for PNC.
Otherwise, expect mid to high clouds most of the day along and
north of I40 with south winds around 10 kt.

PREV DISCUSSION... /issued 334 AM CDT Fri Jul 14 2017/

DISCUSSION...
The synoptic cold front has essentially stalled across
northwestern OK early this morning, with an outflow boundary
extending from near Enid to Stillwater. Some showers and isolated
storms may meander into northeast OK before sunrise but do not
expect any significant rainfall. Later this afternoon thru early
this evening, isolated to widely scattered moist convection still
appears possible near this boundary mainly north of I40.

By Saturday, the remnant sfc trough will likely be somewhere near
central OK and rain chances will shift south and southwestward as
a result. This trend will continue thru Sunday but chances appear
lower for most of the FA as deeper mid level moisture shifts
westward. Severe weather is not expected with any of the storms
that develop this weekend, although a few strong wind gusts and
locally heavy rainfall will accompany them. Rain chances will
decrease Monday with the mid to upper ridge shifting nearly
overhead. The short break of slightly cooler afternoon temps will
start to come to an end as well. However, the ECMWF suggests the
ridge may stay slightly further east which would support slightly
cooler, and welcomed, high temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  97  74  96  73 /  20  20  40  30
Hobart OK         98  74  97  73 /  10  10  20  40
Wichita Falls TX  98  75  97  74 /  10  10  20  20
Gage OK           95  71  95  70 /  30  20  40  40
Ponca City OK     93  73  93  71 /  30  20  20  10
Durant OK         95  74  93  73 /  10  10  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

10/23/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Jul 14 2017

OKZ004>048-050>052-TXZ083>090-151700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Jul 14 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
across portions of northern and central Oklahoma, primarily this
afternoon through mid-evening. No organized severe weather is
expected. However, gusty winds and locally heavy rainfall are
potential hazards with the strongest storms.

.Heat...
Heat index values between 95 and 105 are expected this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Isolated to scattered thunderstorms are expected across portions
of the area through this weekend. The highest chances will be on
Saturday. Severe weather is not expected but the strongest storms
may produce gusty winds and locally heavy rainfall.

.Heat...
Afternoon heat index values of 95 to 105 are expected Saturday
afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jul 14, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT FRI JUL 14 2017

OKZ012-141945-
Garfield OK-
208 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield County
Until 245 PM CDT...

AT 204 PM CDT, a strong thunderstorm was located near Carrier, moving
east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

Locations impacted include...
Enid, Kremlin, Hillsdale, Carrier and North Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3633 9781 3647 9810 3659 9805 3659 9775
TIME...MOT...LOC 1904Z 281DEG 10KT 3651 9800

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:13 PM CDTSpecial Weather StatementOUNMajor32 min
Jul 14, 2:16 PM CDTSpecial Weather StatementOUNGarfield29 min
Jul 14, 2:56 PM CDTSpecial Weather StatementOUNMajor34 min
Jul 14, 3:00 PM CDTSpecial Weather StatementOUNMajor30 min
Jul 14, 3:07 PM CDTSpecial Weather StatementOUNEllis23 min
Jul 14, 3:10 PM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 3:30 PM CDTSpecial Weather StatementOUNGarfield30 min
Jul 14, 3:46 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble44 min
Jul 14, 3:55 PM CDTSpecial Weather StatementOUNWoodward35 min
Jul 14, 4:01 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 14, 4:11 PM CDTSpecial Weather StatementOUNNoble34 min
Jul 14, 4:16 PM CDTSpecial Weather StatementOUNKay29 min
Jul 14, 4:22 PM CDTSevere Thunderstorm WarningOUNKay, Noble23 min
Jul 14, 4:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 14, 4:39 PM CDTSpecial Weather StatementOUNGrant36 min
Jul 14, 4:45 PM CDTSpecial Weather StatementOUNNoble45 min
Jul 14, 4:51 PM CDTSevere Thunderstorm WarningOUNKay, Noble39 min
Jul 14, 4:59 PM CDTSpecial Weather StatementOUNWoodward31 min
Jul 14, 5:27 PM CDTSpecial Weather StatementOUNKay33 min
Jul 14, 5:39 PM CDTSpecial Weather StatementOUNLogan36 min
Jul 14, 6:12 PM CDTSpecial Weather StatementOUNLogan33 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.